T Nation

BCAAs Affecting Urine Colour


#1

I recently started taking BCAAs during my workouts, and have noticed that my urine turns bright yellow after that. Is this a cause for concern? I'm only taking a very small amount (<5g) as I wanted to see how my body would respond to it before increasing the dosage.


#2

Are you sure you aren't also taking extra Vitamin B2?


#3

Are you also taking a multivitamin or a vitamin b2/riboflavin supplement?

EDIT: Bill got to it first. Facepalm.


#4

Oh yea I just checked the label and apparently I've also been consuming just over 10mg of Vitamin B2 per workout. No wonder I didn't come up with anything when I googled BCAAs with urine colour. Anyway, Vit B2 is supposedly not toxic when consumed in excess right? Hmm I wonder why they put so much of it in each tablet if we can't absorb that amount of it anyway.


#5

If you didn't absorb it, why would it be changing the color of your urine?


#6

You are absorbing it, thats why its changing the color of your urine. However, obviously you're excreting it. Toxicity is very rare with vitamin B2. No worries.


#7

EVERYTHING (read:water, air) is toxic when consumed in excess.
But I'm more than sure that you're nowhere near dangerous amounts. So I wouldn't worry about it
And as has been already said- you ARE absorbing it.


#8

Urea is a byproduct of protein breakdown and is excreted through urine. More protein consumption = more urea. I don't think there's any cause for concern.

How has the BCAA during workout been working for you? How much do you take?